Alert archive / Georgia / Red Flag Warnings in 2025
Red Flag Warning 5, NWS Atlanta, GA
NWS Atlanta, GA issued this red flag warning at Mar 26, 2025, 3:24 AM EDT for 31 counties in Georgia. It took effect at Mar 26, 2025, 12:00 PM EDT. It was in force for 8 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 26, 2025, 3:24 AM EDT (07:24 UTC)
- In effect from
- Mar 26, 2025, 12:00 PM EDT
- Expired
- Mar 26, 2025, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Atlanta, GA
All 31 counties
Banks County, GA, Barrow County, GA, Bartow County, GA, Cherokee County, GA, Clarke County, GA, Cobb County, GA, Dawson County, GA, DeKalb County, GA, Fannin County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Jackson County, GA, Lumpkin County, GA, Madison County, GA, Morgan County, GA, Murray County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Pickens County, GA, Rockdale County, GA, Towns County, GA, Union County, GA, Walton County, GA, White County, GA
The radar
The Atlanta radar (KFFC), 105 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 3:00 PM EDT | NON-TSTM WND DMG | Commerce, GA | Gust of wind blew store roof off at S Broad Street and Sycamore Street. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.4 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2724 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
392 WWUS82 KFFC 260724 RFWFFC URGENT - FIRE WEATHER MESSAGE National Weather Service Peachtree City GA 324 AM EDT Wed Mar 26 2025 Default overview section GAZ005>009-012>016-020>025-027-031>038-045>050-270000- /O.NEW.KFFC.FW.W.0005.250326T1600Z-250327T0000Z/ Murray-Fannin-Gilmer-Union-Towns-Gordon-Pickens-Dawson-Lumpkin- White-Bartow-Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Paulding- Cobb-North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-DeKalb- Rockdale-Walton-Newton-Morgan-Greene- 324 AM EDT Wed Mar 26 2025 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR LOW RELATIVE HUMIDITY, GUSTY WINDS, AND DRY FUELS FOR PORTIONS OF NORTHEAST GEORGIA... * Affected Area...Northeast Georgia * Timing...Between Noon and 8 PM today. * Winds...Northwest at 10 to 18 mph with gusts up to 30 mph. * Relative Humidity...15 to 25 percent * Temperatures...70s, with 60s above 2,500 ft. * Impacts...Any fires that develop could spread rapidly. Outdoor burning is strongly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... This warning includes the Chattahoochee National Forest. A Red Flag Warning means that critical fire weather conditions are either occurring...or will occur within 24 hours. Please refer to the local burn permitting authorities regarding whether or not you may burn outdoors. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning. && $$
1 follow-up statement
522 WWUS82 KFFC 270017 RFWFFC URGENT - FIRE WEATHER MESSAGE National Weather Service Peachtree City GA 817 PM EDT Wed Mar 26 2025 GAZ005>009-012>016-020>025-027-031>038-045>050-270130- /O.EXP.KFFC.FW.W.0005.000000T0000Z-250327T0000Z/ Murray-Fannin-Gilmer-Union-Towns-Gordon-Pickens-Dawson-Lumpkin- White-Bartow-Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Paulding- Cobb-North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-DeKalb- Rockdale-Walton-Newton-Morgan-Greene- 817 PM EDT Wed Mar 26 2025 ...RED FLAG WARNING HAS EXPIRED FOR LOW RELATIVE HUMIDITY, GUSTY WINDS, AND DRY FUELS FOR PORTIONS OF NORTHEAST GEORGIA... The Red Flag Warning has been allowed to expire this evening. Winds will continue to drop off overnight, but not expecting meaningful improvements in moisture. Widespread minimum relative humidity values in the teens to lower 20 percent range tomorrow afternoon will likely necessitate Fire Danger Statement issuance for much of north and central Georgia. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this red flag warning went out at Mar 26, 2:16 AM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Mar 26, 2:16 AM EDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
216 AM EDT Wed Mar 26 2025
...New 06Z Aviation Discussion...
.SHORT TERM...
(This afternoon through Wednesday)
Issued at 259 PM EDT Tue Mar 25 2025
Key Messages:
- Red Flag Warning for potential rapid fire growth is in effect for
portions of NE GA including portions of both the mountains
and Piedmont through 8 PM. Please use extreme caution with any
flame outdoors, as rapid spread of fire will be possible.
- A Fire Danger Statement is in effect through 8 PM for NW and eastern
Georgia. While conditions aren't as critical as in the Red
Flag Warning, any fire that gets out of control could spread
quickly. Please use caution if burning outdoors.
- Potentially dangerous fire conditions will continue into tomorrow.
Additional Red Flag Warnings or Fire Danger Statements will
likely be needed.
Forecast:
Today is a classic example of one of our favorite things to say in
the NWS: There is no such thing as a quiet weather day. The morning
fog has cleared in central Georgia leaving us with a beautiful day
across the CWA with very few clouds in the sky. Temperatures have
rapidly recovered in the post frontal airmass this afternoon given
the sunny skies and dry air to the 70s and will continue to warm for
the next few hours. As expected, dewpoints and RHs have plummeted
across state in the strongly mixed airmass. Areas in the fire danger
are 20-25% RH values in most areas and still falling. Winds across
the north have picked up as well, 15-20 mph with some gusts above 25
mph. Red Flag Warning across northeast GA and the eastern Piedmont
remains in effect until 8 PM given the crossover in these locations
between strong winds, low humidity, and fuels that have rapidly
dried. 10 hour fuels have fallen into the single digits and will
continue to fall, and conversations with forestry personnel point
to rapid trying in the mountains as well.
From a synoptic perspective, quick hitting surface low pressure is
passing by to the north this afternoon into tonight in response to
enhanced jet streak aloft. This is driving some moisture return into
the CWA this afternoon that has infiltrated primarily western
Georgia. This moisture won't remain for long, as another push of dry
air will push into the area from the north as the low swings by and
brings winds back to the NW. With dry air filtering in, not
expecting to see the widespread fog concerns we saw in central
Georgia last night and this morning.
With this system pushing through tonight, tomorrow will be a very
classic setup for our area from a fire wx perspective. Strong NW
winds advecting in dry air at the surface and aloft will combine
with strong afternoon mixing with the diurnal heating. This will
mix down even drier air and some gusty winds. Expecting most of
the area to fall below the 25% RH thresholds that are considered
for pushes us into fire danger. Fuels are rapidly drying or
already dry as mentioned above. Expecting a fire danger statement
to be needed for most of the CWA. The winds, and just how strong
they will get, will be the primary question on whether or not we
will need Red Flag Warnings again. Afternoon winds are currently
forecast at 10-15 mph, which would limit concerns for wind driven
fire spread, but with mixing from aloft these may be stronger than
currently forecast. The forecast of RH and wind has leaned into
some of the higher resolution guidance that has mixing
parameterization schemes that tend to perform well in these
situations, rather than just the NBM to try and capture the fire
weather parameters tomorrow afternoon.
Highs tomorrow will be in the 70s across the CWA. Lows should fall
into the 40s. No precipitation and little in the way of cloud cover
expected. The pollening of the state is likely to continue unabated,
fellow allergy sufferers.
Lusk
&&
.LONG TERM...
(Thursday morning through next Monday)
Issued at 259 PM EDT Tue Mar 25 2025
Key Messages:
- High fire danger likely to continue into the long term. Dry,
warm conditions expected into the weekend.
- Rain returns over the weekend and with it the opportunity for
severe weather.
Extended forecast continues with dominate high pressure ridge over
the Southeast, and the resulting dry and sunny conditions. Despite a
shift in the center of the ridge, Thursday will continue to have low
surface dewpoints that will persist the fire danger concerns. By
Friday, southerly flow is expected to provide a bit of relief as
incoming moisture keeps relative humidity (40s) from dropping into
the critical fire danger zone. Under high pressure, temperatures
will bake to above seasonal levels, with Thursday highs 2 to 7
degrees above normal, and Friday 7 to 13 degrees above normal.
Main forecast feature to watch for the weekend will get started
Friday as upper level trough and associated surface low in the
central Plains will move eastward. Southerly flow will usher Gulf
moisture into the Southeast, increasing instability over the area
and priming the region for potential storm activity late weekend and
early next week. Precipitation chances return to the state by
Saturday afternoon, and good chance PoPs remain in the forecast into
Monday, though this event will likely evolve as rounds or waves of
activity, with varied intensity. There remains some discrepancy
between the forecast guidance on the highest storm threat timing,
but for now it appears Sunday and Sunday night is a good general
timeline for when there might be the most support for strong storms
as the trough moves east of the area. There is still plenty of time
for changes in guidance and tailoring of the forecast, but for now,
it remains worth monitoring.
31
&&
.AVIATION...
(06Z TAFS)
Issued at 154 AM EDT Wed Mar 26 2025
VFR conditions (SKC-FEW AOA 6000 ft AGL and unrestricted
visibility) will continue in north and central Georgia through at
least 12Z Thursday. Winds will be from the northwest through 03Z
Thursday, then light (less than 6 kt) northeast winds may
develop. Peak gusts between 20 and 28 kt are possible between 16Z
and 23Z today.
//ATL Confidence...06Z Update...
High confidence in all elements of the KATL TAF.
Albright
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 46 72 42 73 / 0 0 0 0
Atlanta 49 71 47 75 / 0 0 0 0
Blairsville 37 64 34 69 / 0 0 0 0
Cartersville 42 71 40 75 / 0 0 0 0
Columbus 50 77 47 78 / 0 0 0 0
Gainesville 46 69 42 71 / 0 0 0 0
Macon 49 77 45 78 / 0 0 0 0
Rome 42 72 39 75 / 0 0 0 0
Peachtree City 46 74 43 75 / 0 0 0 0
Vidalia 52 79 48 78 / 0 0 0 0
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...Lusk
LONG TERM....31
AVIATION...AlbrightHazardous weather outlook, Mar 25, 8:25 PM EDT, 6 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 825 PM EDT Tue Mar 25 2025 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-270030- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 825 PM EDT Tue Mar 25 2025 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...Tonight... No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... High fire dangers continue through at least Friday for north and central Georgia. Thunderstorms could return to the region late Saturday and continue Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
Nearby
Red Flag Warnings in Georgia, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.